Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Prescribed rivaroxaban for PE's, having dizziness, palpitation and chest pain. Given endone and loosing hair. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 9319 Questions
Question
recently being prescribed rivaroxaban for PE's, i am having dizziness, palpitations and chest pains.
i also have been given endone for the pain. i sometimes see black dots before my eyes.. i have normal to low blood pressure and am iron deficient. is it relevant that i lose a bit of hair? I'm 18 weeks post postpartum, and had my gall bladder out 3 months ago

i also have been given endone for the pain. i sometimes see black dots before my eyes.. i have normal to low blood pressure and am iron deficient. is it relevant that i lose a bit of hair? I'm 18 weeks post postpartum, and had my gall bladder out 3 months ago
Posted Mon, 23 Sep 2013 in Lung and Chest disorders
 
 
Answered by Dr. Michelle Gibson James 27 minutes later
Brief Answer:
the hair loss may be telogen effluvium

Detailed Answer:
Hi, thanks for using healthcare magic

Rivaroxban is one of the newer anti clotting medications available.

Like all medications there are potential side effects including dizziness and very rarely palpitations.
It is not known to be associated with chest pain.

Endone can also cause dizziness and palpitations so it may be the combination that is making you feel unwell.

If the symptoms are intolerable then you may want to consider speaking to your doctor.

Neither medication may be associated with hair loss.

There is a condition called telogen effluvium which is associated with thinning or shedding of the hair. It can occur in different situations such as post delivery, chronic illness, anemia.
Other causes are fever, major surgery, emotional distress.
This may be the reason for the hair loss.

No treatment is usually needed, it is self limiting and the hair regrows.

I hope this helps,feel free to ask any additional questions
Above answer was peer-reviewed by
 
Follow-up: Prescribed rivaroxaban for PE's, having dizziness, palpitation and chest pain. Given endone and loosing hair. Suggest? 28 minutes later
I am very nervous about my recent diagnosis of pulmonary embolisms. Could these new symptoms /troubles be life threatening?
 
 
Answered by Dr. Michelle Gibson James 6 minutes later
Brief Answer:
YOu are using effective medication

Detailed Answer:
HI

It is understandable to be concerned about PE. They can be life threatening if not appropriately treated however it seems you have been started on one of the medications that can be used for treatment.

This medication would reduce the chance of any additional clot formation.

These newer medication also do not have the restrictions associated with the older medications such as warfarin.

Once you are using your medication, it is unlikely that you will experience any complications related to the PE.

Please feel free to ask any additional queries
Above answer was peer-reviewed by
 
Follow-up: Prescribed rivaroxaban for PE's, having dizziness, palpitation and chest pain. Given endone and loosing hair. Suggest? 11 minutes later
Thanks Dr Gibson, I feel quite a bit better now. I wonder how many of my symptoms are anxiety?
 
 
Answered by Dr. Michelle Gibson James 8 minutes later
Brief Answer:
it is normal to be anxious

Detailed Answer:
Hi

Palpitations and chest pain can sometimes be caused by anxiety but it is completely normal to be anxious about a PE. It would be more abnormal not to be anxious.

You should be ok.

You can ask or say anything else
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor